Tennessee, 2006

Damaging Wind in Tennessee, May 25, 2006

May 25, 2006 · NWS MRX · 1 event in 1 county or zone

One tree was reported down across McCallie Ferry Road and lone large limb was down across Hotten Totten Road near Bakewell.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

One tree was reported down across McCallie Ferry Road and lone large limb was down across Hotten Totten Road near Bakewell.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at May 25, 10:50 AM EST, 1 hour 42 minutes earlier.

Area forecast discussion, May 25, 10:50 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1150 AM EDT THU MAY 25 2006

FIRST ROUND OF CONVECTION NOW EXITING THE AREA AND HAS
COOLED/STABLIZED MUCH OF THE CWA FOR NOW.  HOWEVER...SOUTHWESTERN
SECTIONS NEAR KCHA STILL REMAIN QUITE UNSTABLE AS THAT AREA ONLY HAD
SPOTTY RAINS THIS MORNING.  LI/CAPE VALUES ARE -5 DEG/1500 J/KG IN
THAT AREA.  CAP IS VERY WEAK THERE WITH CONVECTION GETTING GOING ON
THE PLATEAU.  WOULD EXPECT FURTHER DEVELOPMENT IN THE KCHA GENERAL
AREA NEXT COUPLE OF HOURS WITH STORMS MOVING TO THE EAST INTO MORE
STABLE AIR IN E TN...BUT RIGHT ALONG THE GA BORDER...STORMS COULD
PERSIST AS IT HAS STAYED DRY/UNSTABLE THERE.

WILL TRIM BACK HIGH TEMPS THIS AFTERNOON FOR KNOX/TRI-CITIES AREA AT
LEAST SLIGHTLY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GM
Hazardous weather outlook, May 25, 4:30 AM EST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT THU MAY 25 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-
JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-
KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA-
530 AM EDT (430 AM CDT) THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT ACROSS THE TENNESSEE VALLEY WILL SLOWLY LIFT NORTHEAST
TODAY.  INCREASING SOUTHWEST LATER TODAY WILL TRANSPORT WARM...
MOIST...AND UNSTABLE AIR ACROSS THE REGION AND FOCUS ALONG THE
WARM FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.  ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL UP TO
PENNY SIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY.  BREEZY
SOUTHWEST WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL
WARM...MOIST AND UNSTABLE AIR ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS.  AS THE WEAK FRONT MOVES ACROSS THE REGION
FRIDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP.
DUE TO THE STRONG WINDS AND COOL AIR ALOFT...SOME OF THE STORMS
MAY BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL AND
DAMAGING WINDS.

A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND
ENDING THE THUNDERSTORMS CHANCES FOR SUNDAY AND MONDAY.  MORE SUMMER-
LIKE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
OVERNIGHT...BUT A BETTER CHANCE EXISTS FOR FRIDAY AFTERNOON AND
EVENING.

DH

In the hours before

Local storm report, May 25, 11:13 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1213 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     TSTM WND DMG     5 ENE TELLICO PLAINS    35.39N 84.22W
05/25/2006                   MONROE             TN   LAW ENFORCEMENT

            ONE TREE DOWN ACROSS RAFTER ROAD. REPORTED BY SHERIFFS
            DISPATCH.

&&

FERRELL
Local storm report, May 25, 12:13 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
113 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             6 ESE DUNLAP            35.34N 85.29W
05/25/2006  E0.25 INCH       SEQUATCHIE         TN   LAW ENFORCEMENT

            PEA SIZED HAIL ON HIGHWAY 111 ON LEWIS CHAPEL MOUNTAIN.
            REPORTED BY SHERIFFS DISPATCH.

&&

FERRELL

The radar

The Northeast Alabama radar (KHTX), 99 km away, was scanning. The volume nearest the first event began at 17:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
May 25, 12:32 PM EST
Where
Hamilton County, 3 mi S of Sale Creek
Measured
60 kt (69 mph) estimated gust
Property damage
$3,000
Reported by
DEPT OF HIGHWAYS
Coordinates
35.333, -85.117

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510287.